Murphy's law...

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Becky77
Veteran Member


Date Joined Dec 2005
Total Posts : 1768
   Posted 11/2/2009 6:41 PM (GMT -7)   
The last month has been a rough one for me. In addition to thinking that my CD is flaring (thought my dr says there's nothing physically wrong) I developed blood clots in my lungs, then pneumonia, and I'm FINALLY getting over it all. One day last week I woke up and was in a lot of chest pain again, and ended up going back to the ER because I couldn't take a breath in without pain. It turns out that the clots are dissolving, but I still have some...small ones. The ER dr says that as the clots dissolve, they can cause pain, so that's what the pain was from. Good news was that the pneumonia I developed from laying in bed in the hospital had resolved!! Anyway, in the ER the dr decided that putting me on prednisone (60mg for 5 days, 40 for 2, 20 for 2, 10 for 2) would help get rid of the remaining clots and help my chest not hurt as much. I will say my chest feels a lot better.

BUT, and it's a big one....now my legs hurt so bad. I feel like I have the flu, just in my legs. They just ache so much and there's not much I can do to help it. If there's a bad side effect of a medicine, I get it. I don't know anyone else who feels worse on prednisone, but I do. Showers and baths help only while I'm taking them, and my skin is dry now from taking so many showers. I can't sleep cuz I can't get comfortable. I've tried taking darvocet and percocet at bedtime to help my legs relax, but it doesn't work either.

I'm just really frustrated. It seems that whenever I take anything, it helps one thing and causes another. Humira causes me to have sinus infections, antibiotics cause horrible diarrhea, pain meds make me nauseous, etc....(the list could go on and on). My dad always laughs because I'm never the typical patient. Things are always complicated with me. If I take a new medicine to fix something, usually I have to couple it with another to combat it's symptoms. Medicines shouldn't be like that, but with me that's how it is.

Does anyone else have joint pain while on prednisone? Am I the only one? Anyone have suggestions on how to deal with it or make it any better? I know I only have 6 more days of it then the pain will go away, but I'm really over it...

I'd appreciate any suggestions.
Becky

31 yr old female-dx with Crohn's in '97 after emergency resection and appendectomy, 2nd resection '05, Bilateral pulmonary emboli 10/09
Currently on Humira, Omeprazole, Effexor, Seroquel, Calcium, Vit D, sublingual B12, Coumadin


Zanne
Veteran Member


Date Joined Apr 2005
Total Posts : 3763
   Posted 11/2/2009 7:37 PM (GMT -7)   
I know its a big no-no, but when my joints are really flaring I will take some naproxen. Not long term, but for a few days.

And just so you don't feel like you are all alone, I always seem to have the weird side effects too. If a medication usually makes people tired, it makes me wired. I've ended up in the ER because I couldn't breathe from antibiotics. You name it, I get it. I had to have minor surgery for something unrelated to my CD today, I swear it took longer to go over my allergies to medications than it did to have to actual surgery.
Suzanne

CD 20 years officially, 30 unofficially. 3 resections '93, '95 '97
Managing with strict low residue diet, keeping symptoms to a minimum. All test show small amount of ulceration, still have occasional blockages. But still have a great time with my 2 daughters and husband!


Prednisone, 6MP,Prevacid, B12 shots, Bentyl, Xifaxan.....


flowery
Regular Member


Date Joined Jul 2008
Total Posts : 440
   Posted 11/2/2009 7:43 PM (GMT -7)   
When I take pred I get really bad legs issues especially on the tapper. Since you are sooo sensitive maybe your could ask your Dr. to tapper slower. Much slower. I think maybe the regular tapper for you might be to fast. Just a thought. I tapper really slow because of this. My legs go nuts...all my joints do ..but my legs, ankles, knees are really bad.
Good Luck!
Flowery
 "Get busy living or get busy dying"
               
                         


Becky77
Veteran Member


Date Joined Dec 2005
Total Posts : 1768
   Posted 11/2/2009 7:55 PM (GMT -7)   
Thanks for making me not feel alone! My dad always says "only in Becky's world" and sometimes I wonder if I'm the only one...most of the time I'm able to laugh it off, but today I just can't. Thanks for listening!

I've thought about taking naproxen or something like that...but I was just put on coumadin for the clots and I'd have to check with my pulmonologist to see if it's ok to do...I think it might be a big no-no and I'm afraid to take anything without him saying it's ok first. It's a thought though, and I'll give him a call tomorrow...maybe if naproxen isn't ok, he can suggest something else.

Flowery, from the past, it seems that being on prednisone at all makes my legs hurt. I can take a medrol dose pack (I guess since it's a different steroid) without leg pain, just not prednisone. It doesn't matter the dose that I start with, it's just it being in my system wreaks havoc on my legs. Once I taper down to the 10 or 20 mg days, I should be ok. With that little in my system my legs seem to relax. It is interesting to me that you have problems as you taper down. Maybe your joints are helped by the pred and then taking it away makes them hurt?
Becky

31 yr old female-dx with Crohn's in '97 after emergency resection and appendectomy, 2nd resection '05, Bilateral pulmonary emboli 10/09
Currently on Humira, Omeprazole, Effexor, Seroquel, Calcium, Vit D, sublingual B12, Coumadin


MMMNAVY
Veteran Member


Date Joined Jul 2006
Total Posts : 6927
   Posted 11/2/2009 8:01 PM (GMT -7)   
Heat heat heat... whether it is from heating pads, blankets, wet towels you stuck in the microwave and then put in a ziploc before you put it on your skin, keep your place over 80 degrees.
Forum Co-moderator - Crohn's Disease/Thyroid Disorders:_All comments have the caveat contact your local health care provider.

I will find a way or make one. –Phillip Sidney 1554-1586

All that I am and all that I shall ever be, I owe to my Angel Mother.

The Bucket List- Have you found joy in your life?  Has your life brought joy to others?

Make sure your suffering has meaning…


Becky77
Veteran Member


Date Joined Dec 2005
Total Posts : 1768
   Posted 11/2/2009 8:08 PM (GMT -7)   
Thanks Navy! I have a heating pad and somehow always forget about the darn thing, even though it helps so many things so well. It fits pretty well around my calf which is where it hurts the most, so I'll just go back and forth with the pad on one leg then the other!
Becky

31 yr old female-dx with Crohn's in '97 after emergency resection and appendectomy, 2nd resection '05, Bilateral pulmonary emboli 10/09
Currently on Humira, Omeprazole, Effexor, Seroquel, Calcium, Vit D, sublingual B12, Coumadin

New Topic Post Reply Printable Version
Forum Information
Currently it is Friday, December 09, 2016 4:33 PM (GMT -7)
There are a total of 2,735,546 posts in 301,315 threads.
View Active Threads


Who's Online
This forum has 151417 registered members. Please welcome our newest member, porkdot.
322 Guest(s), 12 Registered Member(s) are currently online.  Details
imagardener2, hypoHashimoto, middleaged1, IamColumbo, getting by, magoo2, NiceCupOfTea, ChickNorris, U B Tough, exqualls, multifacetedme, UCmas


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer